MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Skin Inflammation/ Irritation (4545)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 50-year-old male patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2024.On march 26, 2025, novocure received a medical record dated (b)(6) 2025, documenting that the patient experienced contact dermatitis related to optune gio therapy and was treated with a course of antibiotics due to potential cellulitis.The patient was advised to continue with optune gio therapy along with a topical steroid to reduce skin toxicity.Additional recommendations included the application of baby mineral oil to facilitate array removal and to apply silver sulfadiazine cream to nonhealing areas.Attempts to contact the prescribing physician were made, although no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that a contribution of the transducer arrays to the contact dermatitis and cellulitis that required medical intervention cannot be ruled out.Dermatitis contact is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).Cellulitis is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21855248
Report Number3010457505-2025-00484
Device Sequence Number17323740
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160510
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOCUSATE SODIUM; FEXOFENADINE; LEVETIRACETAM; ONDANSETRON; PARACETAMOL; PREGABALIN; TEMOZOLOMIDE; VALACYCLOVIR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight103 KG